Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 185, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 27, 2013, 5:19 PM CDT for Armstrong County, Carson County, Randall County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2013, 5:19 PM CDT (22:19 UTC)
- Expired
- Sep 27, 2013, 6:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 21 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:55 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 27, 3:55 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 355 PM CDT FRI SEP 27 2013 .SHORT TERM... AN UPPER TROUGH OVER THE CENTRAL ROCKIES CONTINUES TO ADVANCE EASTWARD TONIGHT. HEIGHT FALLS AHEAD OF THIS SYSTEM HAS RESULTED IN THE DEEPENING OF A LEE SIDE SURFACE TROUGH...WITH MOISTURE SURGING INTO THE AREA ON SOUTHERLY SFC WINDS. LIGHT SHOWERS ASSOCIATED WITH MID LEVEL ASCENT CONTINUE TO MOVE THROUGH THE AREA. EAST OF THIS BAND OF SHOWERS...SURFACE INSTABILITY HAS INCREASED TO AROUND 500-1200 J/KG OF CAPE. LATEST HIGH-RES MODELS INDICATE STORMS DEVELOPING LATER THIS EVENING MAINLY ALONG AND EAST OF A BOISE CITY TO HEREFORD LINE WHERE THEY WILL BECOME MORE WIDESPREAD AS UPPER LEVEL DYNAMICS, DEEP BOUNDARY LAYER MOISTURE, AND A COLD FRONT DROPPING SOUTH OUT OF COLORADO COMBINE. STILL LOOKING LIKE SEVERE WEATHER IS POSSIBLE WITH THESE STORMS GIVEN DEEP LAYER SHEAR VALUES UP TO 60 KTS. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS AS THEY WILL CONGEAL INTO A LINEAR MODE LATE THIS EVENING. THE TORNADO THREAT IS MORE UNCERTAIN GIVEN THE RATHER HIGH LCLS ALTHOUGH THE POSSIBILITY EXISTS /ALBEIT SMALL/ FOR A BRIEF TORNADO EITHER FROM DISCRETE SUPERCELL STORMS OR WITHIN THE LINE OF STORMS. THE THREAT FOR SEVERE WEATHER OVER THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES IS LOOKING LESS LIKELY THIS DUE TO STABILIZATION OF THE BOUNDARY LAYER FROM THESE SHOWERS. HOWEVER WILL KEEP MENTION OF SEVERE STORMS IN THE FORECAST WITH THE UPPER TROUGH STILL WEST OF THE AREA AND THE PASSAGE OF THE COLD FRONT NOT EXPECTED UNTIL LATE TONIGHT. ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES ALSO RAISES CONCERN FOR FLOODING AND FLASH FLOODING TONIGHT. ALTHOUGH THIS SYSTEM IS RATHER PROGRESSIVE WHICH LOWERS THE POSSIBILITY FOR FLOODING ISSUES...THE MEAN DEEP LAYER FLOW ORIENTED NEARLY PARALLEL TO THE APPROACHING COLD FRONT AND BACKWARD PROPAGATING CORFIDI VECTORS LESS THAN 20 KTS SUGGESTS THE POTENTIAL FOR STORMS TO BACKBUILD. WILL NOT BE OUT OF THE QUESTION FOR SOME LOCATIONS TO SEE STORM TOTAL RAINFALL AMOUNTS BETWEEN A HALF OF AN INCH TO AN INCH...ESPECIALLY OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. AS THIS SYSTEM LIFTS NORTHEAST SATURDAY...SHOWERS WILL QUICKLY END BY THE AFTERNOON. THIS FRONT WILL HAVE SURGED SOUTH OF THE AMA CWA BY THE MORNING. MUCH COOLER AIR BEHIND THE FRONT WILL RESULT IN A NOTICEABLY COOLER DAY WITH HIGHS IN THE UPPER 60S TO THE UPPER 70S. WINDS MAY BE A BIT BREEZY EARLY IN THE DAY ALTHOUGH AS SURFACE HIGH PRESSURE BUILDS IN...WINDS WILL DIMINISH BY THE EVENING. THIS WILL LEAD TO A COOL NIGHT WITH LOWS GENERALLY FALLING INTO THE 40S. .LONG TERM... THE AREA WILL RESIDE UNDER SEMI-ZONAL FLOW SUNDAY THROUGH THE FIRST PART OF NEXT WEEK RESULTING IN ANOTHER ROUND OF QUIET AND MILD EARLY FALL WX. TEMPS WARMING BACK INTO THE 80S ARE EXPECTED WITH LITTLE TO NO CLOUD COVER. AN UPPER TROUGH MOVES ACROSS THE PLAINS TOWARD THE END OF THE WEEK ALTHOUGH WHETHER OR NOT THIS AFFECTS THE PANHANDLES IS STILL UNCERTAIN AS THE 12Z GFS TRACKS THIS LOW MUCH FARTHER NORTH THAN ITS 06Z RUN. THE 12Z ECMWF ALSO LENDS CREDENCE TO THE GFS AS IT ALSO DISPLAYS THIS UPPER TROUGH MOVING WELL NORTH OF THE AREA. NONETHELESS ITS MUCH TOO EARLY TO INSERT ANY POPS ASSOCIATED WITH THIS SYSTEM AND WILL MAINTAIN A DRY FORECAST. THIS FRONT DOES LOOK LIKE IT WILL PUSH A COLD FRONT THROUGH THE AREA SOMETIME FRIDAY. CLK && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT AS AN UPPER LEVEL SYSTEM ADVANCES TOWARD THE AREA. HEAVY RAINFALL CAN ACCOMPANY THESE STORMS WHICH CAN PRODUCE BETWEEN A HALF TO AN INCH OF RAINFALL IN SOME LOCATIONS. A COLD FRONT WILL PUSH THROUGH THE AREA MAINLY AFTER MIDNIGHT WITH BREEZY NORTHWEST TO NORTH WINDS IN ITS WAKE. WINDS WILL DIMINISH LATER IN THE DAY SATURDAY AS HIGH PRESSURE SETTLES OVER THE AREA. ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED OVER THE AREA THIS WEEKEND THROUGH EARLY NEXT WEEK WITH 20 FOOT WINDS GENERALLY STAYING UNDER 15 MPH. CLK && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 52 70 45 77 50 / 80 0 0 5 5 BEAVER OK 58 74 44 81 50 / 90 0 0 5 5 BOISE CITY OK 49 70 42 78 44 / 20 0 0 5 5 BORGER TX 55 74 50 81 54 / 80 0 0 5 5 BOYS RANCH TX 53 73 40 81 49 / 30 0 0 5 5 CANYON TX 53 71 43 78 49 / 80 5 5 5 5 CLARENDON TX 54 75 50 78 51 / 90 20 5 5 5 DALHART TX 50 71 41 78 43 / 20 0 0 5 5 GUYMON OK 53 74 44 80 46 / 70 0 0 5 5 HEREFORD TX 51 72 41 80 49 / 50 0 0 5 5 LIPSCOMB TX 59 76 43 78 48 / 90 10 5 5 5 PAMPA TX 54 73 48 77 51 / 90 10 5 5 5 SHAMROCK TX 59 79 49 80 51 / 90 30 5 5 5 WELLINGTON TX 60 79 50 82 52 / 90 40 5 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/05
Hazardous weather outlook, Sep 27, 2:50 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CDT FRI SEP 27 2013 OKZ001>003-TXZ001>020-281100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 250 PM CDT FRI SEP 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS COULD BE SEVERE ALONG AND EAST OF A BOISE CITY TO HEREFORD LINE WITH STRONG WINDS IN EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE OF PING PONG BALLS AS THE PRIMARY HAZARDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. ADDITIONALLY...HEAVY RAIN COULD LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING ACROSS THE SOUTHEAST TEXAS PANHANDLE. HOWEVER THESE STORMS ARE EXPECTED TO BE BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE FORECAST AND BE READY FOR ACTIVATION THROUGH TONIGHT. CLK
In the hours before
Special weather statement, Sep 27, 4:45 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 445 PM CDT FRI SEP 27 2013 TXZ012-017-272215- POTTER TX-RANDALL TX- 445 PM CDT FRI SEP 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL AND SOUTHERN POTTER COUNTIES UNTIL 515 PM CDT... AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF BUSHLAND...OR 11 MILES NORTHWEST OF CANYON...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... AMARILLO... BUSHLAND... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 114 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 56 AND 72. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3546 10192 3534 10169 3500 10198 3510 10216 TIME...MOT...LOC 2145Z 214DEG 35KT 3513 10201 14
Special weather statement, Sep 27, 5:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 510 PM CDT FRI SEP 27 2013 TXZ012-013-272245- CARSON TX-POTTER TX- 510 PM CDT FRI SEP 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARSON AND EASTERN POTTER COUNTIES UNTIL 545 PM CDT... AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF AMARILLO...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN POTTER COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3561 10175 3549 10149 3521 10183 3529 10198 TIME...MOT...LOC 2210Z 216DEG 35KT 3532 10182 14
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:45 PM CDT | Special Weather Statement | AMA | Potter | 30 min |
| Sep 27, 5:10 PM CDT | Special Weather Statement | AMA | Potter | 35 min |
| Sep 27, 5:32 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hansford, Hutchinson, Moore, Potter | 58 min |
| Sep 27, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Potter, Roberts | 47 min |
| Sep 27, 6:05 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 3 hr |
| Sep 27, 6:06 PM CDT | Areal Flood Advisory | AMA | Armstrong, Randall | 3 hr |
| Sep 27, 6:12 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 33 min |
| Sep 27, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 23 min |
| Sep 27, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 62 min |
| Sep 27, 6:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 60 min |
| Sep 27, 6:55 PM CDT | Areal Flood Advisory | AMA | Carson, Donley, Gray | 3 hr |
| Sep 27, 5:47 PM CDT | Special Weather Statement | AMA | Texas | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.